I recently underwent surgery on my rt front temple lobe. Since the procedure I have had temendous mood swings medicine changes and countless theapist and phyc drs, that have all agreed at one time or another thati was having side effects from various drugs. The last time I was in the hospital for a medication change I went four days with no meds. I felt so god it was incredible, thinking clearly. not nervous etc... wow. when discharged was put on lyrica. this made me incredily sad , depressed even suicidal thoughts, the phyc put me on zoloft to offset. now I was angry and disoriented. Is it possible for me to stop all meds to feel proper
Think about how you felt so good when you were off the medication. If your pain level was okay, I would pursue with your doctor discontinuing the psych prescription medications (provided you don't have schizophrenia or something like that). I recommend you be sure and emphasize how much better you felt when you were off all the medication. You don't want to go off Zoloft cold turkey. When I went off it, I felt like I had the flu for a little while, but I'm glad I went off it. Tapering slowly off medication is something to discuss w/your doctor.
I would recommend if they still want you to take something for mood to tell them you want to try natural treatment.
When it comes to mood enhancing, if you would like some suggestions, please read the following:
If you are a Christian, God's Word, prayer, preaching the Gospel to yourself, and a Biblical counselor would be things you could pursue.
You could present an exercise plan (such as walking daily) which increases your endorphines and helps a person feel better.
Also, you could increase your intake of the good omega fatty acids- try freshwater fish, walnuts, almonds, macadamia nuts, pumpkin seeds, etc.. You might also take flaxseed oil or enteric coated fish oil capsules. And there is something that costs some money, but can be gotten over the counter that was recommended to me by a psychiatrist for mood. It is the Naturemade brand of Sam-E. He said studies had been done that showed it helped with depression.
Laughter works like a medicine, so I hope you can do a lot of that too- laughing with family and friends, watching a comedy, etc..
If possible, I recommend you avoid deliberately stressing yourself/putting yourself in the way of stressful situations where you will be likely to become anxious. Anxiety is bad for your spirit and your body.
Do things you enjoy and listen to music you like that lifts your spirits.
P.S.- If it doesn't work out going off the prescription medication because of the surgery you've had, don't be discouraged, but work with your doctor to find the right medication for you and start out at a tiny dose if need be.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.